Cumulative - Increasing by successive additions. Increasing with severity with repetition of the offense.
I found reviewing my blog posts relative to the side effects I experienced enlightening. Symptoms started earlier than I remembered. Wheezing every 1-2 weeks after a treatment was far more obvious and consistent than I had realized. I ended up missing three days of work all told, due to such symptoms over the 2 1/2 years of treatment. While not noted on my blog, many of my arthralgias included not just pain in the joint affected, but redness and some swelling as well....much like that experienced by a patient with rheumatoid arthritis. The mouth issues have been a recurring nightmare and clearly cumulative...ie increasing in quantity and duration as I progressed through the trial...as has my vitiligo. Therefore, I have a bit of a bone to pick with docs who continue to tell their patients that the side effects from this drug are NOT cumulative. Nobody got colitis, pneumonitis, or thyroid failure with one dose. It was something they developed over time. So....while it is hard to know exactly what we can and cannot attribute to anti-PD1, I feel that many side effects are consistent over multiple patients and do, in fact, increase with increased dosing.
As far as evaluating pain and fatigue is concerned...I have long wanted to develop a "pain-o-meter"! It would be ever so helpful to have when evaluating patients or reporting how you really feel as the patient!!!! Was my fatigue and aches and pains less than many of the other patients in the study? Maybe so. Or....maybe I'm just really stubborn. Who knows? Hang in there, my ratties! Hang in there!
Finally, it is very strange to feel (sort-of) like I am looking at all this from the other side. I've been thinking a lot about that lately. It seems a very odd and unlikely place to be.
For my fellow ratties! You can do this! I KNOW you CAN!!!! - c